Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 36, NWS Morristown, TN

March 23, 20116 counties in Tennessee; 4 counties in Virginia

NWS Morristown, TN issued this severe thunderstorm warning at Mar 23, 2011, 8:28 PM EDT for 6 counties in Tennessee; 4 counties in Virginia. It was in force for 62 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 23, 2011, 8:28 PM EDT (00:28 UTC)
Expired
Mar 23, 2011, 9:30 PM EDT
In force
62 min
Issued by
NWS Morristown, TN
Area
Storm-based polygon

Counties Carter County, TN, Hancock County, TN, Hawkins County, TN, Johnson County, TN, Sullivan County, TN, Washington County, TN, City of Bristol, VA, Russell County, VA, Scott County, VA, Washington County, VA

The radar

The Knoxville radar (KMRX), 118 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 23, 9:20 PM EDTTSTM WND DMGSurgoinsville, TNONE TREE DOWN ON HWY 346 IN SURGOINSVILLE. REPORTED BY DISPATCH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 52 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 23, 3:45 PM EDTTornado WatchSPC6 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.5 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2011-03-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 88 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2011-03-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 249 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
88 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
816 m above ground
0-6 km bulk shear
81 kt
0-1 km storm-relative helicity
249 m²/s²
0-3 km storm-relative helicity
410 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

941 
WUUS54 KMRX 240028
SVRMRX
TNC019-067-073-091-163-179-VAC167-169-191-520-240130-
/O.NEW.KMRX.SV.W.0036.110324T0028Z-110324T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
828 PM EDT WED MAR 23 2011

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CARTER COUNTY IN EAST TENNESSEE...
  HANCOCK COUNTY IN EAST TENNESSEE...
  HAWKINS COUNTY IN EAST TENNESSEE...
  JOHNSON COUNTY IN EAST TENNESSEE...
  SULLIVAN COUNTY IN EAST TENNESSEE...
  WASHINGTON COUNTY IN EAST TENNESSEE...
  RUSSELL COUNTY IN SOUTHWEST VIRGINIA...
  SCOTT COUNTY IN SOUTHWEST VIRGINIA...
  WASHINGTON COUNTY IN SOUTHWEST VIRGINIA...
  CITY OF BRISTOL IN SOUTHWEST VIRGINIA...

* UNTIL 930 PM EDT

* AT 824 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF ABINGDON
  TO 6 MILES NORTH OF ROGERSVILLE...AND MOVING SOUTHEAST AT 30 MPH.

* LOCATIONS IN THE WARNING INCLUDE...
  ABINGDON...KINGSPORT...BRISTOL VA...BRISTOL TN...JOHNSON CITY...
  MOUNTAIN CITY...ELIZABETHTON...SURGOINSVILLE...COLONIAL HEIGHTS...
  GRAY...JONESBOROUGH...MOUNT CARMEL...BENHAMS...CHURCH HILL...
  BLOOMINGDALE...LINDELL...KEPLER...EMORY-MEADOW VIEW...SULLIVAN
  GARDENS AND GLADE SPRING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT WEDNESDAY EVENING
FOR SOUTHWEST NORTH CAROLINA AND CENTRAL TENNESSEE AND SOUTHWEST
VIRGINIA.

&&

LAT...LON 3660 8167 3653 8170 3648 8169 3645 8172
      3626 8230 3626 8233 3624 8236 3621 8244
      3629 8264 3642 8264 3637 8282 3652 8319
      3694 8183 3678 8168 3663 8160
TIME...MOT...LOC 0028Z 295DEG 24KT 3678 8200 3649 8296

$$

DH
1 follow-up statement
647 
WWUS54 KMRX 240100
SVSMRX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
900 PM EDT WED MAR 23 2011

TNC067-VAC167-240108-
/O.CAN.KMRX.SV.W.0036.000000T0000Z-110324T0130Z/
HANCOCK TN-RUSSELL VA-
900 PM EDT WED MAR 23 2011

...THE SEVERE THUNDERSTORM WARNING NUMBER 36 FOR RUSSELL COUNTY 
VIRGINIA AND HANCOCK COUNTY TN IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT WEDNESDAY EVENING
FOR SOUTHWEST NORTH CAROLINA AND CENTRAL TENNESSEE AND SOUTHWEST
VIRGINIA.

LAT...LON 3660 8167 3653 8170 3648 8169 3645 8172
      3623 8241 3629 8264 3642 8264 3638 8283
      3649 8301 3665 8252 3665 8236 3682 8174
      3678 8168 3663 8160
TIME...MOT...LOC 0058Z 295DEG 24KT 3669 8177 3651 8238
          3656 8249 3644 8287

$$

TNC019-073-091-163-179-VAC169-191-520-240130-
/O.CON.KMRX.SV.W.0036.000000T0000Z-110324T0130Z/
WASHINGTON TN-HAWKINS TN-SULLIVAN TN-JOHNSON TN-CITY OF BRISTOL VA-
SCOTT VA-WASHINGTON VA-CARTER TN-
900 PM EDT WED MAR 23 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR CARTER...WASHINGTON...SCOTT...CITY OF BRISTOL...JOHNSON...
SULLIVAN...HAWKINS AND WASHINGTON COUNTIES...

AT 856 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM DAMASCUS TO TRI-CITY AIRPORT
TO BLOOMINGDALE TO SURGOINSVILLE...MOVING SOUTHEAST AT 30 MPH.

LOCATIONS IN THE WARNING INCLUDE...
  BRISTOL VA...BRISTOL TN...JOHNSON CITY...MOUNTAIN CITY...GRAY...
  JONESBOROUGH...HARR...DAMASCUS...BLOUNTVILLE...KONNAROCK...FALL
  BRANCH...LAUREL BLOOMERY...SOUTH HOLSTON DAM...SHADY VALLEY...
  LEESBURG...AVONDALE...SADIE...MILLIGAN COLLEGE AND DOEVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT WEDNESDAY EVENING
FOR SOUTHWEST NORTH CAROLINA AND EAST TENNESSEE AND SOUTHWEST
VIRGINIA.

&&

LAT...LON 3660 8167 3653 8170 3648 8169 3645 8172
      3623 8241 3629 8264 3642 8264 3638 8283
      3649 8301 3665 8252 3665 8236 3682 8174
      3678 8168 3663 8160
TIME...MOT...LOC 0058Z 295DEG 24KT 3669 8177 3651 8238
          3656 8249 3644 8287

$$

GM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 7:20 PM EDT, 1 hour 8 minutes earlier.

Area forecast discussion, Mar 23, 7:20 PM EDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MORRISTOWN TN
720 PM EDT WED MAR 23 2011

.AVIATION...A SECOND LINE OF STRONG TO SEVERE THUNDERSTORMS WILL
MOVE THROUGH THE TAF SITES EARLY IN THE PERIOD. HAIL MAY ACCOMPANY
THE STRONG TO DAMAGING WINDS. STRONG WESTERLY WINDS WILL CONTINUE
TIL COLD FRONT MOVES THROUGH AROUND 24/04Z. LOW VFR CIGS AND
MODERATE WEST WINDS WILL CONTINUE BEHIND THE FRONT AND SHIFT THE THE
NW ON THU.

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.

&&

SON
Hazardous weather outlook, Mar 23, 5:25 AM EDT, 15 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
525 AM EDT WED MAR 23 2011

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-240930-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
525 AM EDT WED MAR 23 2011 /425 AM CDT WED MAR 23 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

A STRONG LOW PRESSURE SYSTEM WILL BRING A COLD FRONT ACROSS THE
TENNESSEE RIVER VALLEY TODAY...TRIGGERING STRONG TO SEVERE
THUNDERSTORMS AHEAD OF IT THIS AFTERNOON AND EVENING. THE MAIN
CONCERNS WITH THESE STORMS WILL THE POSSIBILITY OF DAMAGING WINDS
AND LARGE HAIL...BUT ISOLATED TORNADOES WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ANOTHER LOW PRESSURE SYSTEM WILL AFFECT THE REGION ON SATURDAY
NIGHT...BRINGING ANOTHER CHANCE FOR STRONG TO SEVERE THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND
EVENING...AND POSSIBLY AGAIN ON SATURDAY NIGHT.

In the hours before

Local storm report, Mar 23, 5:29 PM EDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
529 PM EDT WED MAR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     HAIL             PENNINGTON GAP          36.76N 83.03W
03/23/2011  E1.00 INCH       LEE                VA   PUBLIC

            QUARTER SIZE HAIL REPORTED BY PUBLIC.

&&

SROBERTS
Local storm report, Mar 23, 5:30 PM EDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
530 PM EDT WED MAR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HAIL             2 NE HUNTER             36.40N 82.14W
03/23/2011  E1.00 INCH       CARTER             TN   LAW ENFORCEMENT

            QUARTER SIZE HAIL REPORTED BY DISPATCH ON HIGHWAY 91.

&&

SROBERTS
Special weather statement, Mar 23, 5:56 PM EDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
556 PM EDT WED MAR 23 2011

TNZ014>017-038-042-044-046-VAZ005-008-232300-
CLAIBORNE TN-GRAINGER TN-HANCOCK TN-HAWKINS TN-NORTHWEST CARTER
TN-NORTHWEST GREENE TN-SCOTT VA-SULLIVAN TN-WASHINGTON VA-WASHINGTON
TN-
556 PM EDT WED MAR 23 2011

...SIGNIFICANT WEATHER ADVISORY FOR GREENE...CARTER...WESTERN
WASHINGTON...SCOTT...CITY OF BRISTOL...SULLIVAN...EXTREME EASTERN
CLAIBORNE...HANCOCK...HAWKINS...NORTHERN WASHINGTON AND GRAINGER
COUNTIES UNTIL 700 PM EDT...

AT 552 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES EAST OF TAZEWELL...OR 11 MILES WEST OF
SNEEDVILLE...MOVING EAST AT 55 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...SNEEDVILLE...
ROGERSVILLE...KINGSPORT...BRISTOL TN...BRISTOL VA...SURGOINSVILLE...
COLONIAL HEIGHTS...GRAY...EVANSTON...TREADWAY...KLONDIKE...KYLES
FORD...KEPLER...OKOLONA...CHURCH HILL...MOUNT CARMEL...FALL BRANCH...
SULLIVAN GARDENS...BLOOMINGDALE AND TRI-CITY AIRPORT.

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

DH
Special weather statement, Mar 23, 6:06 PM EDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
606 PM EDT WED MAR 23 2011

TNZ017-018-044-046-047-232300-
JOHNSON TN-NORTHWEST CARTER TN-SOUTHEAST CARTER TN-SULLIVAN
TN-WASHINGTON TN-
606 PM EDT WED MAR 23 2011

...SIGNIFICANT WEATHER ADVISORY FOR CARTER...JOHNSON...SULLIVAN AND
WASHINGTON COUNTIES UNTIL 700 PM EDT...

AT 601 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GRAY...OR 7 MILES NORTHWEST OF JOHNSON
CITY...MOVING EAST AT 55 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...ELIZABETHTON...
MOUNTAIN CITY...WATAUGA...BLUFF CITY...HUNTER...SADIE...DOEVILLE...
SHADY VALLEY...NEVA AND TRADE.

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

DH
Special weather statement, Mar 23, 7:07 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
707 PM EDT WED MAR 23 2011

TNZ040-041-070-073-074-232330-
COCKE SMOKY MOUNTAINS TN-JEFFERSON TN-NORTH SEVIER TN-NORTHWEST COCKE
TN-SEVIER SMOKY MOUNTAINS TN-
707 PM EDT WED MAR 23 2011

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME EASTERN SEVIER...COCKE
AND EASTERN JEFFERSON COUNTIES UNTIL 730 PM EDT...

AT 701 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES SOUTHWEST OF NEWPORT...MOVING EAST AT 60
MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...HARTFORD AND ROUND
MOUNTAIN.

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

DH
Special weather statement, Mar 23, 7:09 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
709 PM EDT WED MAR 23 2011

TNZ017-018-VAZ008-232330-
JOHNSON TN-SULLIVAN TN-WASHINGTON VA-
709 PM EDT WED MAR 23 2011

...SIGNIFICANT WEATHER ADVISORY FOR WASHINGTON...JOHNSON AND EXTREME
EASTERN SULLIVAN COUNTIES UNTIL 730 PM EDT...

AT 706 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTHWEST OF MOUNTAIN CITY...MOVING EAST
AT 55 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...DAMASCUS...LAUREL
BLOOMERY AND KONNAROCK.

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

DH

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 8:18 PM EDTAreal Flood AdvisoryMRXCampbell, Claiborne, Hancock, Hawkins, Johnson, Sullivan3 hr
Mar 23, 8:36 PM EDTSevere Thunderstorm WarningMRXAnderson, Blount, Claiborne, Cocke, Grainger, Greene and 12 more54 min
Mar 23, 8:40 PM EDTTornado WarningMRXBledsoe, Loudon, McMinn, Meigs, Monroe, Polk and 2 more50 min
Mar 23, 8:54 PM EDTSevere Thunderstorm WarningMRXBledsoe, Bradley, Hamilton, McMinn, Marion, Meigs and 2 more66 min
Mar 23, 9:00 PM EDTTornado WarningMRXBlount, Knox, Loudon, Monroe, Roane45 min
Mar 23, 9:29 PM EDTSevere Thunderstorm WarningMRXCarter, Cocke, Greene, Jefferson, Sevier, Unicoi and 1 more46 min
Mar 23, 9:41 PM EDTTornado WarningMRXBlount, Loudon, Monroe, Sevier49 min
Mar 23, 9:53 PM EDTSevere Thunderstorm WarningMRXBradley, Hamilton, McMinn, Marion, Meigs, Monroe and 2 more52 min
Mar 24, 5:45 AM EDTFreeze WatchMRXCarter, Greene, Hancock, Hawkins, Sullivan, Washington9 hr

Nearby

Severe Thunderstorm Warnings in Tennessee, 2011Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.